MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE HOLDING FORCEPS-SOFT RATCHET F/PLATES TO 9MM WIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE HOLDING FORCEPS-SOFT RATCHET F/PLATES TO 9MM WIDE
Model Number 399.091
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a bone holding forceps soft ratchet clamp was broken when attempted to use.There was no patient involvement.This report is for one (1) bone holding forceps-soft ratchet.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part number: 399.091, synthes lot number: 4592592, supplier lot number: 5000673, release to warehouse date: 07-may-2003, supplier: (b)(4).No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.A manufacturing record evaluation was performed for the finished device 4592592number, and no non-conformances were identified.H3, h6: a product investigation was conducted.Service & repair history: no service history review can be performed as part number with lot number(s) is a lot/batch controlled item.The service history review is unconfirmed.Service & repair evaluation: the customer reported that the device was broken.The repair technician reported the leaf spring of the device was broke.The cause of the issue is unknown.Damaged component is the reason for repair.The cause of the issue is unknown.The following parts were replaced: leaf spring, screw.The item was repaired per the inspection sheet, passed synthes final inspection on 28-jan-2019 and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BONE HOLDING FORCEPS-SOFT RATCHET F/PLATES TO 9MM WIDE
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8274937
Report Number2939274-2019-56047
Device Sequence Number1952777
Product Code HTD
UDI-Device Identifier10886982202314
UDI-Public(01)10886982202314
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.091
Device Catalogue Number399.091
Device Lot Number4592592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1